Open Access
Translator Disclaimer
November, 1994 Spreading of a Pulse Travelling in Random Media
J. F. Clouet, J. P. Fouque
Ann. Appl. Probab. 4(4): 1083-1097 (November, 1994). DOI: 10.1214/aoap/1177004904

Abstract

This paper investigates the deformation of an acoustic pulse travelling in a slab of random medium when its width is large compared to the size of the random inhomogeneities of the medium. A limit theorem is shown that explains how the shape of the transmitted pulse can be obtained as a result of a deterministic Gaussian convolution of the initial pulse. Since the random fluctuations are not supposed to be small, this gives a new rigorous formulation of the O'Doherty-Anstey result, which is well known in geophysical literature theory.

Citation

Download Citation

J. F. Clouet. J. P. Fouque. "Spreading of a Pulse Travelling in Random Media." Ann. Appl. Probab. 4 (4) 1083 - 1097, November, 1994. https://doi.org/10.1214/aoap/1177004904

Information

Published: November, 1994
First available in Project Euclid: 19 April 2007

zbMATH: 0814.73018
MathSciNet: MR1304774
Digital Object Identifier: 10.1214/aoap/1177004904

Subjects:
Primary: 73D70
Secondary: 60B10 , 60H10

Keywords: diffusion approximation , stochastic equations , transmitted pulse , Waves in random media

Rights: Copyright © 1994 Institute of Mathematical Statistics

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.4 • No. 4 • November, 1994
Back to Top